EconPapers    
Economics at your fingertips  
 

The Ordinal Egalitarian Solution for Finite Choice Sets

Simon Wilkie and John Conley

No 662, Econometric Society 2004 North American Summer Meetings from Econometric Society

Abstract: Rubinstein Safra and Thomson (1992) introduced the Ordinal Nash Bargaining Solution. They proved that Pareto Optimality, Ordinal Invariance, Ordinal Symmetry, and IIA characterize this solution. They restrict attention to a domain of social choice problem with an infinite set of basic alternatives. In this paper we show this restriction is necessary. More specifically, we demonstrate that no solution can satisfy their list of axioms on any finite domain nor even on the space of lotteries defined over a finite set of alternatives. We then introduce the Ordinal Egalitarian Bargaining Solution. We show both for a space of finite social choice problems and for the space of lotteries over a finite set of social alternatives, that this solution is characterized by the axioms of Pareto Optimality, Ordinal Invariance, Ordinal Symmetry, and Independence of Pareto Irrelevant Alternatives.

Keywords: ordinal solution; egalitarian; bargaining (search for similar items in EconPapers)
JEL-codes: C78 D63 (search for similar items in EconPapers)
Date: 2004-08-11
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:nasm04:662

Access Statistics for this paper

More papers in Econometric Society 2004 North American Summer Meetings from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:nasm04:662